Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 438, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Aug 15, 2005, 9:53 PM CDT for Chambers County, Alabama. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2005, 9:53 PM CDT (02:53 UTC)
- Expired
- Aug 15, 2005, 10:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Chambers County, AL
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1591 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1417 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 160253 SVRBMX ALC017-160330- /O.NEW.KBMX.SV.W.0438.050816T0253Z-050816T0330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 953 PM CDT MON AUG 15 2005 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CHAMBERS COUNTY IN EAST CENTRAL ALABAMA THIS INCLUDES THE CITY OF LANETT * UNTIL 1030 PM CDT * AT 950 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LANETT...AND MOVING SOUTHWEST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CUSSETA. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3283 8516 3305 8522 3273 8556 3273 8531 $$ KH/99
1 follow-up statement
000 WWUS54 KBMX 160306 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1005 PM CDT MON AUG 15 2005 ALC017-160330- /O.CON.KBMX.SV.W.0438.000000T0000Z-050816T0330Z/ CHAMBERS AL- 1005 PM CDT MON AUG 15 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1030 PM CDT FOR CHAMBERS COUNTY... AT 959 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CUSSETA TO LAFAYETTE...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF LANETT TO LAFAYETTE...MOVING SOUTHWEST AT 20 MPH. THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE CHAMBERS COUNTY. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS THAT HAVE DOWNED TREES IN VALLEY AND LARGE DAMAGING HAIL UP TO THE SIZE OF PENNIS IN LAFAYETTE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3285 8515 3309 8543 3273 8556 3273 8531 $$ KH/99
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 6:56 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Aug 15, 6:56 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 656 PM CDT MON AUG 15 2005 .UPDATE... CURRENT FORECAST PACKAGE IS RUNNING ALONG GREAT...BUT DID SOME MINOR TWEEKING TO THE SKY CONDITIONS AND RAIN CHANCES BASED ON CURRENT CONVECTIVE DEVELOPMENT. THE STRONG THUNDERSTORMS FROM TUSKEGEE TO SHORTER TO TROY WILL CONTINUE PROPAGATING ALONG THE OUTFLOW IN A GENERAL SOUTHWEST DIRECTION WITH ADDITIONAL DEVELOPMENT LIKELY ON SMALL SCALE BOUNDARY. BEST RAIN CHANCES FROM MACON AND ELMORE TO MONTGOMERY AND LOWNDES BEFORE THE ACTIVITY DISSIPATES AROUND 9PM. OUTFLOW FROM CONVECTION NORTHWEST OF OUR AREA KICKED OFF A FEW STORMS NORTH AND WEST BUT DRY WARM AIR ALOFT HAS SUPPRESSED MOST ACTIVITY. GENRAL TREND OF FORECAST UNCHANGED. LOOK FOR AN ADIITIONAL UPDATE LATER THIS EVENING TO REMOVE RAIN CHANCES. && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 75
Hazardous weather outlook, Aug 15, 8:27 PM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 827 PM CDT MON AUG 15 2005 ALZ011>015-017>050-161200- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 827 PM CDT MON AUG 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(TONIGHT). NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY). WHILE A FEW STRONG OR SEVERE THUNDERSTORMS MAY DEVELOP EACH AFTERNOON...NO WIDESPREAD OR ORGANIZED AREAS OF SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. KH/99
In the hours before
Special weather statement, Aug 15, 6:46 PM CDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 646 PM CDT MON AUG 15 2005 ALZ048-160015- RUSSELL- 646 PM CDT MON AUG 15 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR RUSSELL COUNTY UNTIL 715 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 646 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER PHENIX CITY...MOVING SOUTHWEST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR PHENIX CITY... LADONIA...AND FORT MITCHELL THROUGH 715 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. GUSTY WINDS UP TO 45 MPH AND LOCALLY HEAVY RAINFALL OF ONE TO TWO INCHES ARE LIKELY WITH THIS STORM AS WELL. MBS/91
Special weather statement, Aug 15, 7:11 PM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 711 PM CDT MON AUG 15 2005 ALZ044-160100- MONTGOMERY- 711 PM CDT MON AUG 15 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MONTGOMERY COUNTY UNTIL 800 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 711 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM GRADY TO 7 MILES EAST OF MOUNT MEIGS...MOVING WEST AT 15 MPH. ADDITIONAL STORMS WERE DEVELOPING ACROSS SOUTHERN MONTGOMERY COUNTY. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS MAINLY SOUTH AND EAST OF MONTGOMERY...INCLUDING PINE LEVEL...MATHEWS...GRADY... CARTERS HILL...MOUNT MEIGS...SPRAGUE...SNOWDOUN...AND PINTLALA THROUGH 800 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY DOWNPOURS CAPABLE OF PRODUCING A QUICK INCH OR TWO ARE LIKELY WITH THE STORMS AS WELL. MBS/91
Special weather statement, Aug 15, 8:46 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 846 PM CDT MON AUG 15 2005 ALZ046-160215- BULLOCK- 846 PM CDT MON AUG 15 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BULLOCK COUNTY UNTIL 915 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 846 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER FITZPATRICK...MOVING SOUTHWEST AT 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR FITZPATRICK AND SHOPTON THROUGH 915 PM CDT. ADDITIONALLY...THE THUNDERSTORMS WILL PRODUCE ONE TO TWO INCHES OF RAIN OVER THE AREA THAT ALREADY RECEIVED HEAVY RAIN EARLY THIS EVENING. BE EXTREMMELY CAREFUL IN LOW LYING AREAS FOR PONDING OF WATER.
Special weather statement, Aug 15, 9:27 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 927 PM CDT MON AUG 15 2005 ALZ038-160315- CHAMBERS- 927 PM CDT MON AUG 15 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHAMBERS COUNTY UNTIL 1015 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 925 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 5 MILES NORTH OF LANETT...MOVING SOUTHWEST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR LANETT AND CUSSETA THROUGH 1015 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
Special weather statement, Aug 15, 9:38 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 938 PM CDT MON AUG 15 2005 ALZ048-160345- RUSSELL- 938 PM CDT MON AUG 15 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR RUSSELL COUNTY UNTIL 1045 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 935 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER PHENIX CITY...MOVING SOUTHWEST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR PHENIX CITY... LADONIA...FORT MITCHELL...SEALE...PITTSVIEW AND HURTSBORO THROUGH 1045 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. SOME POWER OUTAGES ARE POSSIBLE. AVOID USING ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. IF YOU FEEL YOUR SKIN TINGLE...OR YOUR HAIR STAND ON END...SQUAT AS LOW TO THE GROUND AS POSSIBLE.
Special weather statement, Aug 15, 9:49 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 949 PM CDT MON AUG 15 2005 ALZ046-050-160330- BARBOUR-BULLOCK- 949 PM CDT MON AUG 15 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BARBOUR AND BULLOCK COUNTIES UNTIL 1030 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 949 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 13 MILES NORTHEAST OF MIDWAY...MOVING SOUTHWEST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR MIDWAY...MOUNT ANDREW ...BARBOUR COUNTY LAKE...AND CLAYTON THROUGH 1030 PM CDT. THE FREQUENT LIGHTNING MAY CAUSE SPORATIC POWER OUTAGES. THE STORMS WILL ALSO PRODUCE WIND GUSTS AROUND 30 MPH.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 10:00 PM CDT | Severe Thunderstorm Warning | BMX | Lee | 60 min |
| Aug 16, 2:34 PM CDT | Severe Thunderstorm Warning | BMX | Chambers | 36 min |
| Aug 16, 3:27 PM CDT | Severe Thunderstorm Warning | BMX | Tallapoosa | 33 min |
| Aug 16, 4:20 PM CDT | Severe Thunderstorm Warning | BMX | Macon, Montgomery | 40 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.